MAUDE Adverse Event Report: TRIVASCULAR, INC. OVATION IX AORTIC BODY STENT GRAFT SYSTEM; ENDOVASCULAR GRAFT, ABDOMINAL AORTIC ANEURYSM

TRIVASCULAR, INC. OVATION IX AORTIC BODY STENT GRAFT SYSTEM; ENDOVASCULAR GRAFT, ABDOMINAL AORTIC ANEURYSM
Model Number TV-IL1418120-J
Medical Device Problem Codes Fluid/Blood Leak (1250); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Rupture (2208)
Date of Event 01/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.Upon deployment of the left iliac limb stent graft in the presence of significant tortuosity and calcium in the left common iliac artery, the patient experienced a drop in blood pressure, and extravasation was noted outside the left iliac limb stent graft indicative of a potential rupture of the left common iliac artery.It was noted that a laparotomy was performed to explore the origin of the extravasation; however, the origin could not be confirmed.An additional iliac limb extension was placed extending down to the external iliac artery, followed by the placement of a balloon expandable stent within the left iliac limb stent graft successfully resolving the extravasation.The aneurysm was successfully excluded at the conclusion of the implant procedure.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The root cause of the emptying of the fill polymer syringe (fluid leak), indicative of a potential intravascular leak of fill polymer, and subsequent patient hypotension could not be definitively determined; however, a potential cause for this type of event is likely related to a potential compromise in the stent graft fill channel integrity and/or a compromise in the mating junction of the delivery system and stent graft.Based on a review of the returned device, there was no evidence of a compromised in the fill polymer fluid path or the mating fill tube component of the delivery system/ aortic body stent graft fill tube that would indicate a loss of polymer from the delivery system.All remaining components on the delivery system appeared as expected with no evidence of damage.The stent graft was not available for an evaluation of integrity as it remains implanted.A clinical assessment of this event showed that there were no procedure and/or user related factors that contributed to this event.It could not be determined if anatomical and/or off-label/cautionary product use conditions contributed to this event with the information available.The associated clinical harms for this event involved transient hypotension.The patient was discharged home in stable condition six (6) days post-op with no additional patient sequelae reported.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical/device information.(b)(4).

Brand Name
OVATION IX AORTIC BODY STENT GRAFT SYSTEM
Common Device Name
ENDOVASCULAR GRAFT, ABDOMINAL AORTIC ANEURYSM
Manufacturer (Section D)
TRIVASCULAR, INC.
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key6353060
Report Number3008011247-2017-00020
Device Sequence Number16538464
Product Code MIH
UDI-Device IdentifierM701TVIL1418120J1
UDI-Public+M701TVIL1418120J1/$$3191103FS05111622H
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/03/2019
Device Model NumberTV-IL1418120-J
Device Catalogue NumberTV-IL1418120-J
Device Lot NumberFS051116-22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by Manufacturer01/24/2017
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON EXPANDABLE STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR